MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE
Model Number CF-H180AL
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
The customer reported the endoscope was incorrectly reprocessed.The scope was reprocessed using an endoscope reprocessor, where the internal air and water filters had not been replaced since the date of install.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the device evaluation and the legal manufacturer's final investigation.New information added to the following fields: h6, h10.Corrected fields: d9, d10(therapy date), h3.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over fourteen (14) year since the subject device was manufactured.The device was evaluated by a field service engineer and the customer's reportable malfunction was not confirmed.Based on the investigation results, the root cause could not be identified.However, it is likely that the user did not carefully read the instructions for use (ifu), incorrectly managed water filter replacement, and continued to use the filter even after its replacement period had expired, leading to the malfunction.The suggested event is detectable/preventable by device handling in accordance with the following instructions for use: oer-elite.Chapter 8 replacement of consumable items -8.4 replacing the water filter (maj-824 or maj-2318) -to prevent contamination of the rinse water, the water filter should be replaced every month when the prefilter is not used or every six months when the prefilter is used.-warning ·replace the water filter at least every month when the prefilter is not used or every six months when the prefilter is used.If the water filter is not replaced regularly, the performance of the water filter drops, and insufficient elimination of microorganisms in the water may cause contamination of the reprocessor piping.As a result, the reprocessing of endoscopes will be insufficient." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18852746
Report Number9610595-2024-04821
Device Sequence Number7245769
Product Code FDF
UDI-Device Identifier04953170202445
UDI-Public04953170202445
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-H180AL
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer03/15/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OER -ELITE (ENDOSCOPE REPROCESSOR).; OER -ELITE (ENDOSCOPE REPROCESSOR).
Patient SexUnknown